Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have severe dandruff and hair fall. Not cured by ketoconozole. Looking for solution

User rating for this question
Answered by

Practicing since : 2010
Answered : 5784 Questions
Hi i am 29 Yr old male. i moved to bangalore 15 months ago since then i have seen steady decrease in my hairline and thining of hair. my hair were always very thick and dense, though i always had some hairfall and dandruff but it was managable. but now in the last 6 months the density of hair has gone down. My dandruff has become severe and using ketoconozole shampoo is also not helping. i use 2% solution but dandruff and scaling is back within 24 hours.
to summarize main problems
1) severe dandruff- irritating, itching recurring and hard to wash off. it is concentrated on hairline and in form of thick scales which are beige-light brown in color with red in centre. thick unlike the white powder.
2) hairfall with receding hairline and thinning in specific areas like at top of head at back and in the middle parting.(photos attached)
Pls advise solution for both the problems. as told earlier i have tried using anti dandruff hair oil and ketoconazole however its not working.
Posted Wed, 20 Feb 2013 in Hair Loss
Answered by Dr. Rahul Kumar 22 hours later
Thanks for the detailed history and pictures.

It is quiet apparent that it is not just dandruff but it is severe seborrhea of scalp.

Just ketoconazole wont work. . .

Here is the remedy for you.
1. Start using sebowash shampoo daily for 7 days and then once a week thereafter.

2. After first week of sebowash, use shampoo 8x every alternate day, and continue using sebowash once a week.

Hair fall is due to seborrhea so it will go off only when seborrhea is controlled.

Hope you get help with these.

Thank you.
Above answer was peer-reviewed by
Follow-up: Have severe dandruff and hair fall. Not cured by ketoconozole. Looking for solution 23 minutes later

your advise offers some hope.Few clarifications-

1)Will the hair grow back where thining has happened?

2)what can i do to get thicker hair and fuller head. the thining spots bother me?

3) could the thining me androgenetic alopecia?

pls advise a process to regrow my hair back. thanks

Answered by Dr. Rahul Kumar 1 hour later
Thanks for writing back.
Don't worry your hair will regrow. Yes, indeed you are having androgenic alopecia but this can be treated later.

Actually for androgenic alopecia, you need to apply minoxidil oil. But you cannot use it now as there is lot of inflammation on your scalp. So once you get rid of seborrhea, you can start using minoxidil.

Hope that helps
Above answer was peer-reviewed by
Follow-up: Have severe dandruff and hair fall. Not cured by ketoconozole. Looking for solution 4 hours later

will start on treatment immediately.

all the pics attached were taken when my hair were oiled? trust this doesnt change the diagnosis. also what kind of hair care would you recomend presently use Mahabringhraj oil by baidynath and anti dandruff oil by himalayas.i leave it for half hour before shampoo.

also i heard that minoxidil has side effect including loss of libido and infertility. and also it works only as long as you use it. once stopped the hair fall comes back.

Till how long should use sebawash and shampoo 8X before using minoxidil.?

Answered by Dr. Rahul Kumar 1 hour later
Hello dear,

Thanks for writing back.

Actually seborrhea is increased with oil. So I suggest you to stop all kind of oil. After shampooing use triflow conditioner. This will prevent dryness of hair and will act like a substitute of oil.
Sebowash need to be continued for at least 3 month. And 8 x probably for a year or even longer depending upon your response. You can use it as a normal shampoo.

Don't worry about diagnosis, it remains the same.

Side effects of minoxidil are very minimal, like local irritation and bit headache.

There is no loss of libido at all. Its a myth. So don't worry about that.

Wish you a speedy recovery.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor